Alert archive / Utah / Red Flag Warnings in 2020

Red Flag Warning 5, NWS Salt Lake City, UT

June 6, 20205 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at Jun 6, 2020, 8:49 PM MDT for 5 counties in Utah. It took effect at Jun 7, 2020, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2020, 8:49 PM MDT (02:49 UTC)
In effect from
Jun 7, 2020, 12:00 PM MDT
Expired
Jun 7, 2020, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

Counties Garfield County, UT, Kane County, UT, San Juan County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 120 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.8 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2020-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2020-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2234 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

064 
WWUS85 KSLC 070249
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
849 PM MDT Sat Jun 6 2020

UTZ498-071100-
/O.NEW.KSLC.FW.W.0005.200607T1800Z-200608T0300Z/
Grand Staircase-
849 PM MDT Sat Jun 6 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 498...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 9 PM MDT Sunday.

* AFFECTED AREA...Fire Weather Zone 498 Grand Staircase.

* WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now...or are imminent. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
3 follow-up statements
441 
WWUS85 KSLC 070945
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
345 AM MDT Sun Jun 7 2020

UTZ498-072200-
/O.CON.KSLC.FW.W.0005.200607T1800Z-200608T0300Z/
Grand Staircase-
345 AM MDT Sun Jun 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 498...

* AFFECTED AREA...Fire Weather Zone 498 Grand Staircase.

* WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
966 
WWUS85 KSLC 072108
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
308 PM MDT Sun Jun 7 2020

UTZ498-080515-
/O.NEW.KSLC.FW.W.0006.200608T1800Z-200609T0200Z/
/O.CON.KSLC.FW.W.0005.000000T0000Z-200608T0300Z/
Grand Staircase-
308 PM MDT Sun Jun 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 498...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 498...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 8 PM MDT Monday.

* AFFECTED AREA...Fire Weather Zone 498 Grand Staircase.

* WINDS...Southwest 20 to 30 mph with gusts 40 mph early this 
  evening, becoming northwest for Monday afternoon.

* RELATIVE HUMIDITY...Between 9 and 14 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior. 

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
427 
WWUS85 KSLC 080321
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
921 PM MDT Sun Jun 7 2020

UTZ498-081130-
/O.EXP.KSLC.FW.W.0005.000000T0000Z-200608T0300Z/
/O.CON.KSLC.FW.W.0006.200608T1800Z-200609T0200Z/
Grand Staircase-
921 PM MDT Sun Jun 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
498...

* AFFECTED AREA...Fire Weather Zone 498 Grand Staircase.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 7 to 12 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now...or are imminent. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 6, 4:35 PM MDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 6, 4:35 PM MDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
435 PM MDT Sat Jun 6 2020

.SYNOPSIS...The cold upper level trough off the Pacific Northwest
coast will move inland tonight, then continue east across the
Great Basin and northern Rockies Sunday through Monday. Much
below normal temperatures will exist through early in the upcoming
week, with areas of valley rain and mountain snow for northern
and central Utah. A warming and drying trend will follow for the
middle of next week.

&&

.SHORT TERM (Through 12Z Tuesday)...The cold core upper trough
positioned off the Pacific Northwest coast late this afternoon
will move inland tonight. From there the trough will track slowly
east across the northern Rockies/Great Basin Sunday afternoon
through Monday. Unseasonably cold temperatures will be the result
of the trough passage with valley rain/mountain snow for the
northern half of the state through Monday evening.

The leading surface cold front has worked into far northwest Utah
this afternoon. The front supported by a shortwave ejecting east
northeast out of northeast Nevada has spawned strong to severe
thunderstorms near the Idaho border. This activity will shift into
southeast Idaho shortly. A second area of convection expanding
through Tooele county will likely continue to trend upward as
low-level cold advection strengthens early this evening.
Tightening of the low-level baroclinic zone across southwest
Wyoming through west-central Utah later this evening will generate
the strongest lift and heaviest precip along said boundary mid-
evening until shortly after midnight tonight.

Synoptic-scale forcing will weaken somewhat late tonight through
early Sunday. Rapidly increasing lift with the arrival of the
mid-level trough along with increasing low-level cold advection
will serve to increase the areal extent and intensity of precip
Sunday afternoon. The bulk of the heavier precip will concentrate
along the reenergized low-level baroclinic zone in the area of
strongest dynamic lift across central through northeast Utah.
Scattered convection will persist north of the baroclinic zone
within the core of the cold air aloft associated with the upper
level trough.

Passage of the upper level trough to the east of the state Monday
afternoon will lead to a decrease in convection late Monday
afternoon through early evening. Lingering cloud cover will help
hold temps up a bit Monday night, though readings will still come
in rather cold Tuesday morning. Patchy frost will be possible at
the higher northern valley locations Tuesday morning.

.LONGTERM (After 12Z Tuesday)...Dry and warmer weather is in
store for Utah and southwest Wyoming in the long term period. High
pressure will rebuild over the Great Basin around mid-week.
Another storm system will approach later in the week. WPC clusters
show variations in strength and position of this late week storm,
but all solutions keep it west of Utah through Saturday. With its
approach, gusty south winds should increase around Friday to
Saturday, bringing the potential for critical fire weather
conditions late in the week.

&&

.AVIATION...Nearby storms will continue to produce erratic gusty
winds at the SLC terminal through this evening. Winds expected to go
northwest around 00Z due to storm passage then southeast again after
03Z-04Z. Winds should turn northwest 14Z-16Z Sunday morning. There
is a 30 percent chance of lightning directly impacting the terminal
through this evening.

&&

.FIRE WEATHER...The first of multiple storm systems to impact Utah will
exit northeast Utah by early this evening. Widespread rain associated
with this first storm brought wetting rains to portions of the eastern
fire districts this afternoon.

The next storm system consists of a cold front along the Utah/Nevada
late this afternoon. This front supported by an upper level disturbance
ejecting out of the cold core upper level trough off the Pacific Northwest
coast will bring showers and isolated thunderstorms to mainly northern
Utah tonight. The main upper trough will move onshore tonight, then
continue east across the northern Rockies/Great Basin late Sunday
through Monday. Temperatures will be running anywhere from 10 to 25
degrees below normal to begin the new week, with periodic valley rain
and mountain snow across the northern third of the state through Monday
evening.

Southern and central will remain dry and somewhat breezy through Tuesday
Winds and minimum daytime humidity will be marginal for critical fire
weather conditions in terms of duration early in the upcoming
week.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Wind Advisory until 8 PM MDT this evening for UTZ015-016.

     Wind Advisory until 9 PM MDT this evening for UTZ005.

WY...None.
&&

CONGER/BILLINGSLEY

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 6, 5:38 AM MDT, 15 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
538 AM MDT Sat Jun 6 2020

UTZ001>016-019>021-517-518-WYZ021-071200-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
538 AM MDT Sat Jun 6 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect through this afternoon across
portions of central, southern, and eastern Utah, where showers and
thunderstorms will bring a threat for locally heavy rainfall
through early afternoon.

A cold front will sweep across northern Utah and southwest
Wyoming late this afternoon through this evening bringing another
round of showers and thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A second storm system will will bring another round of
precipitation to northern and central Utah along with southwest
Wyoming Sunday into Monday, with snow possible for the mountains
and mountain valleys.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Special weather statement, Jun 6, 3:13 PM MDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
313 PM MDT Sat Jun 6 2020

UTZ005-062130-
Great Salt Lake Desert and Mountains UT-
313 PM MDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BOX ELDER COUNTY
UNTIL 330 PM MDT...

At 313 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from near Almo to 8 miles
east of Park Valley...and moving northeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible.

Locations impacted include...
Park Valley, Curlew Junction, Yost and Standrod.

This includes the following highways...
 Interstate 84 near mile marker 1.
 Utah Route 30 between mile markers 53 and 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 4169 11313 4198 11371 4200 11279
TIME...MOT...LOC 2113Z 213DEG 32KT 4203 11366 4179 11317

CRK
Special weather statement, Jun 6, 3:29 PM MDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
329 PM MDT Sat Jun 6 2020

UTZ003>005-008-015-517-062230-
Wasatch Mountains South of I-80 UT-
Central and Southwest Mountains UT-
Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT-
West Central Utah UT-Salt Lake and Tooele Valleys UT-
329 PM MDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANPETE...NORTHEASTERN
MILLARD...CENTRAL JUAB...SOUTHWESTERN SALT LAKE...SOUTHWESTERN UTAH
AND SOUTHEASTERN TOOELE COUNTIES UNTIL 430 PM MDT...

At 328 PM MDT, National Weather Service Doppler radar indicated
showers and a few thunderstorms capable of producing across
southeastern Tooele and central Juab County...moving northeast at 35
mph.

Winds in excess of 40 mph will be possible. Several wind reports
near 55 mph have been reported with this area of showers.

Locations impacted include...
Tooele, Payson, Grantsville, Nephi, Delta, Dugway English Village,
Spanish Fork, Eagle Mountain, Santaquin, Salem, Elk Ridge, Woodland
Hills, Rocky Ridge, Cedar Fort, Vernon, Ophir, Tooele Army Depot,
Lake Shore, Dugway Proving Ground Test Range and Benjamin.

This includes the following highways...
 Interstate 15 between mile markers 215 and 257.
 Interstate 80 in Utah between mile markers 68 and 89.
 US Route 6 between mile markers 85 and 183.
 US Route 50 between mile markers 90 and 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 4086 11268 4004 11152 3988 11160 3983 11156
      3955 11198 3961 11206 3959 11216 3949 11218
      3945 11214 3945 11218 3942 11217 3922 11246
      4011 11394
TIME...MOT...LOC 2128Z 238DEG 31KT 4034 11262

CRK
Local storm report, Jun 6, 4:17 PM MDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
417 PM MDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND GST     W SNOWVILLE             41.97N 112.72W
06/06/2020  E60.00 MPH       BOX ELDER          UT   PUBLIC

            PUBLIC ESTIMATED GUST TO 60 MPH. NUMEROUS DOWNED TREE
            LIMBS AND SOME SHINGLES BLOWN OFF OF HOUSE. TIME
            ESTIMATED FROM RADAR.

0359 PM     TSTM WND GST     7 SE SNOWVILLE          41.91N 112.61W
06/06/2020  M62.00 MPH       BOX ELDER          UT   MESONET

            CHAULK HILL - UDOT MESONET

&&

CHURCH
Special weather statement, Jun 6, 4:18 PM MDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
418 PM MDT Sat Jun 6 2020

UTZ002>010-014-015-062300-
Wasatch Mountains South of I-80 UT-Wasatch Mountain Valleys UT-
Sanpete/Sevier Valleys UT-Wasatch Plateau/Book Cliffs UT-
Wasatch Mountains I-80 North UT-
Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT-
Northern Wasatch Front UT-Western Uinta Mountains UT-
West Central Utah UT-Salt Lake and Tooele Valleys UT-
418 PM MDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBER...NORTHEASTERN
MILLARD...EASTERN JUAB...SOUTHEASTERN BOX ELDER...NORTHERN WASATCH...
SALT LAKE...DAVIS...NORTHWESTERN DUCHESNE...SOUTHWESTERN MORGAN...
SOUTHWESTERN SUMMIT...UTAH AND EASTERN TOOELE COUNTIES UNTIL 500 PM
MDT...

At 417 PM MDT, National Weather Service Doppler radar indicated an
area of showers and thunderstorms along a line extending from near
Delle to 6 miles southeast of Woodland Hills...and moving northeast
at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible.

Locations impacted include...
Salt Lake City, West Valley City, Provo, Sandy, Ogden, Layton,
Murray, Bountiful, Tooele, Payson, Farmington, Grantsville, Park
City, Nephi, Hill Air Force Base, Heber City, Dugway English Village,
West Jordan, Orem and Taylorsville.

This includes the following highways...
 Interstate 15 between mile markers 219 and 220, and between mile
markers 226 and 340.
 Interstate 84 between mile markers 82 and 86.
 Interstate 80 in Utah between mile markers 56 and 152.
 US Route 6 between mile markers 106 and 188.
 US Route 40 between mile markers 0 and 43.
 US Route 89 between mile markers 305 and 312.
 Utah Route 35 between mile markers 0 and 21.
 Mirror Lake Highway between mile markers 0 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 4138 11229 4042 11089 3943 11218 3955 11218
      3953 11223 3944 11225 4033 11349
TIME...MOT...LOC 2217Z 217DEG 27KT 4078 11270 3997 11153

cRK
Special weather statement, Jun 6, 4:56 PM MDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
456 PM MDT Sat Jun 6 2020

UTZ002>010-062345-
Wasatch Mountains South of I-80 UT-Wasatch Mountain Valleys UT-
Wasatch Plateau/Book Cliffs UT-Wasatch Mountains I-80 North UT-
Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT-
Northern Wasatch Front UT-Western Uinta Mountains UT-
Salt Lake and Tooele Valleys UT-
456 PM MDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEBER...SOUTHWESTERN CACHE...
SOUTHEASTERN BOX ELDER...SOUTHERN RICH...NORTHWESTERN WASATCH...SALT
LAKE...DAVIS...MORGAN...WESTERN SUMMIT...NORTHWESTERN UTAH...
NORTHEASTERN TOOELE AND SOUTHWESTERN UINTA COUNTIES UNTIL 545 PM
MDT...

At 455 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 6 miles northwest of
Great Salt Lake South of the Causeway to near Wasatch Mountain State
Park...and moving northeast at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible.

Locations impacted include...
Salt Lake City, West Valley City, Provo, Sandy, Ogden, Layton,
Murray, Bountiful, Tooele, Farmington, Brigham City, Grantsville,
Park City, Morgan, Coalville, Hill Air Force Base, Heber City, West
Jordan, Orem and Taylorsville.

This includes the following highways...
 Interstate 15 between mile markers 266 and 373.
 Interstate 84 between mile markers 82 and 119.
 Interstate 80 in Utah between mile markers 69 and 185.
 US Route 40 between mile markers 0 and 19.
 Utah Route 35 between mile markers 0 and 2.
 Mirror Lake Highway between mile markers 0 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 4168 11199 4159 11195 4154 11187 4152 11188
      4153 11185 4148 11180 4155 11178 4105 11105
      4100 11105 4100 11098 4092 11086 4015 11178
      4081 11286 4172 11204
TIME...MOT...LOC 2255Z 217DEG 44KT 4108 11246 4047 11157

CRK
Special weather statement, Jun 6, 5:37 PM MDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
537 PM MDT Sat Jun 6 2020

UTZ002-003-005>009-WYZ021-070015-
Wasatch Mountains South of I-80 UT-Wasatch Mountain Valleys UT-
Wasatch Mountains I-80 North UT-
Great Salt Lake Desert and Mountains UT-Northern Wasatch Front UT-
Western Uinta Mountains UT-Salt Lake and Tooele Valleys UT-
Southwest Wyoming WY-
537 PM MDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEBER...SOUTHWESTERN CACHE...
SOUTHEASTERN BOX ELDER...SOUTHERN RICH...NORTHWESTERN WASATCH...
NORTHEASTERN SALT LAKE...DAVIS...MORGAN...WESTERN SUMMIT...NORTHERN
UTAH AND SOUTHWESTERN UINTA COUNTIES UNTIL 615 PM MDT...

At 537 PM MDT, National Weather Service Doppler radar indicated
showers capable of producing gusty winds along a line extending from
8 miles northwest of Hooper to Francis...and moving northeast at 35
mph.

Wind gusts of 40 to 55 mph will be possible.

Locations impacted include...
Salt Lake City, Ogden, Layton, Bountiful, Farmington, Brigham City,
Park City, Morgan, Coalville, Hill Air Force Base, Heber City, Roy,
Clearfield, Kaysville, Holladay, Syracuse, South Salt Lake, Clinton,
North Ogden and South Ogden.

This includes the following highways...
 Interstate 15 between mile markers 306 and 375.
 Interstate 84 between mile markers 82 and 119.
 Interstate 80 in Utah between mile markers 117 and 119, and between
mile markers 124 and 185.
 US Route 40 between mile markers 0 and 24.
 Utah Route 35 between mile markers 0 and 8.
 Mirror Lake Highway between mile markers 0 and 11, and between mile
markers 38 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 4163 11197 4152 11188 4148 11179 4151 11178
      4086 11075 4042 11134 4046 11140 4044 11146
      4053 11160 4108 11245 4171 11210
TIME...MOT...LOC 2337Z 215DEG 30KT 4124 11227 4061 11131

CRK

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:49 PM MDTHard Freeze WatchSLC31 hr
Jun 6, 8:49 PM MDTWind AdvisorySLC24 hr
Jun 7, 8:19 AM MDTSpecial Weather StatementSLCCache41 min
Jun 7, 9:33 AM MDTSpecial Weather StatementSLCWeber42 min
Jun 7, 9:40 AM MDTSevere Thunderstorm WarningSLCBox Elder, Cache, Weber35 min
Jun 7, 9:50 AM MDTSpecial Weather StatementSLCSalt Lake40 min
Jun 7, 10:09 AM MDTSevere Thunderstorm WarningSLCCache, Rich36 min
Jun 7, 10:24 AM MDTSpecial Weather StatementSLCMorgan36 min
Jun 7, 10:28 AM MDTSpecial Weather StatementSLCMorgan47 min
Jun 7, 10:32 AM MDTSpecial Weather StatementSLCMorgan, Salt Lake43 min
Jun 7, 10:33 AM MDTSpecial Weather StatementSLCRich42 min
Jun 7, 10:37 AM MDTSpecial Weather StatementSLCRich38 min
Jun 7, 10:59 AM MDTAreal Flood AdvisorySLCBox Elder, Cache, Davis, Morgan, Salt Lake, Summit and 2 more91 min
Jun 7, 11:07 AM MDTSpecial Weather StatementSLCWasatch38 min
Jun 7, 11:15 AM MDTSpecial Weather StatementSLCRich30 min
Jun 7, 11:30 AM MDTSpecial Weather StatementSLCRich45 min
Jun 7, 11:31 AM MDTSpecial Weather StatementSLCSummit44 min
Jun 7, 11:53 AM MDTSevere Thunderstorm WarningSLCRich, Summit37 min
Jun 7, 12:10 PM MDTSpecial Weather StatementSLCSalt Lake50 min
Jun 7, 1:07 PM MDTSpecial Weather StatementSLCCarbon38 min
Jun 7, 2:10 PM MDTSpecial Weather StatementSLCDuchesne50 min
Jun 7, 3:08 PM MDTRed Flag WarningSLCGarfield, Kane, San Juan, Washington, Wayne29 hr

Nearby

Red Flag Warnings in Utah, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.